FDA Drug Safety Alert

SERIOUS CENTRAL NERVOUS SYSTEM REACTIONS POSSIBLE WHEN ZYVOX (LINEZOLID) GIVEN TO PATIENTS TAKING CERTAIN PSYCHIATRIC MEDICATIONS

The Food and Drug Administration (FDA) has received reports of serious central nervous system (CNS) reactions when the antibacterial drug linezolid (Zyvox) is given to patients taking psychiatric medications that work through the serotonin system of the brain (serotonergic psychiatric medications). A list of the serotonergic psychiatric medications that can interact with linezolid can be found in the Drug Safety Communication. Safety information about this potential drug interaction and important drug usage recommendations for emergency and non-emergency situations are being added to the drug labels for serotonergic psychiatric medications and linezolid.

FDA Drug Safety Alert: http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm265479.htm

This entry was posted in Articles and tagged , , , , . Bookmark the permalink.